Ohio, 2007Flood in Ohio, January 15 to 19, 2007
January 15 to 19, 2007 · NWS CLE · 1 event in 1 county or zone
A stationary front across the Ohio Valley caused heavy rain to fall across the area on January 14th and 15th. Most locations saw between one and two inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front across the Ohio Valley caused heavy rain to fall across the area on January 14th and 15th. Most locations saw between one and two inches of rainfall. Runoff from this rain caused streams and rivers across northern Ohio to quickly rise.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 14, 11:46 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 14, 11:46 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EST SUN JAN 14 2007
.AVIATION(06Z-06Z)...
AS PER PREV DISC THE QUESTION REMAINS AS TO WHETHER TOL WL SEE RA OR
FZRA REST OF TNGT AS TEMPS CURRENTLY ABT 32. GUIDANCE RISES TEMPS
THERE A FEW DEG THRU 12Z SO WL TEND TO SIDE WITH MNLY JUST RA. REST
OF AREA WL SEE AREAS OF RAIN BCM MORE WIDESPREAD AND HEAVIER AS
NIGHT PROGRESSES AS LOW PRES MOVS FM LWR OH RVR VLY NE ACRS OH
AND XTRM NW PA MON MORN INTO EARLY AFTN. COLDER AIR WL BE PULLED OVR
AREA AT ALL LVLS MON AS LOW DEPARTS TO THE NE AND MNLY RA WL CHG TO
SN WITH BRIEF PD OF SLEET OR SNOW PELLETS FOR A WHILE DURG THE
CHGOVR. BY MON EVE THE SN WL TAPER OFF W TO BE MAINLY CONFINED TO
SNOWBELT AREA FM CLE TO ERI INCLUDING CAK AND YNG WITH MNLY JUST
FLURRIES PSBL WRN TAFS. ANY RMNG ICING THREAT IN TAFS WL END MON EVE
AS AMS BCMS COLD ENUF FOR JUST ICE IN CLDS.
CIGS SHUD GNLY RMN IN RANGE FM 500 TO 900 FT THRUT TNGT THEN IMPV
SOME MON AFTN AS SOMEWHAT DRIER AIR MOVS IN INCREASING THE TEMP/DWPT
SPREAD. VSBYS MSTLY 3 TO 4SM TNGT WITH AREAS OF 1 1/2 TO 2 1/2SM
IN HEAVIER RA AND FOG.
&&
.SHORT TERM(TONIGHT-TUE NGT)...
THERE CONTINUES TO BE DIFFERENCES IN MODELS EVEN IN SECOND FCST
PERIOD. NAM/WRF HAS SURFACE LOW NEAR FDY BY 12Z MON WHILE GFS IS
NEAR PHD. I HAVE BEEN IMPRESSED BY PERFORMANCE OF NAM AT LEAST FIRST
36 HOURS OR SO THE LAST COUPLE OF DAYS AND WHILE I AM NOT SURE THE
LOW WILL BE QUITE THAT FAR WEST I PREFER A MORE NORTHERLY AND
WESTERLY TRACK DUE TO THE INITIAL MOMENTUM AND THE LOCATION OF THE
JET BEING PRETTY FAR WEST. THIS ALLOWS THE SHALLOW COLD AIR TO WARM
AND IN FACT BE FLUSHED OUT FROM ACROSS SOUTHEAST PART OF FCST AREA
AND REPLACED BREIFLY BY WARMER AIR. WILL STILL BE CLOSE TO FREEZING
AROUND TOL BUT TEMPS HAVE NUDGED ABOVE FREEZING TODAY AND ALTHOUGH
WE COULD LOSE A DEGREE OR SO AT SUNSET I THINK WE WILL GO BACK UP A
COUPLE OF DEGREES LATER TNGT AS WARMER AIR ALOFT TRIES TO MIX DOWN
JUST A BIT. WILL ISSUE A FREEZING RAIN ADVISORY THOUGH AS WITH
COINTINUATION OF NNE WIND CANNOT BE SURE THERE WILL NOT BE A PERIOD
OF FREEZING RAIN OR LOCALIZED FREEZING RAIN AT ANY TIME. WITH TEMPS
ALOFT SO WARM AND RAINDROP TEMP GOING TO BE ABV FREEZING AND THE
GROUND TEMP NEAR 32 THOUGH SHOULD NOT BE MUCH OF AN ICE BUILDUP SO
SEEMS LIKE LITTLE RISK OF AN ALL OUT ICE STORM.
TEMPS AROUND ERIE ARE TRENDING UPWARD TOWARD MID 30S. THEY MAY LOSE
A DEGREE OR TWO THIS EVENING BUT THERE SHOULD BE WARMING LATER
TONIGHT WITH NOT MKUCH RISK OF ANY FREEZING RAIN.
FLOODING...AT LEAST MINOR FLOODING...IS ALL BUT CERTAIN FOR TYPICAL
FLOOD PRONE LOW LYING AREAS ALONG RIVERS AND STREAMS AS HEAVIER RAIN
MOVES BACK IN TONIGHT AND INTO MONDAY. RAINFALL AMOUNTS WILL NOT BE
PARTICULARLY HEAVY...GENERALLY AROUND AN INCH OR A BIT LESS...BUT
THE GROUND IS ABOUT AS SATURATED AS IT CAN GET. FLOOD GUIDANCE IS
TOO HIGH. WILL NOT BE FLASHY TYPE FLOODING...JUST WATERWAYS AND
DITCHES AND LOW LYING AREAS GRADUALLY FILLING UP AND OVERFLOWING.
COLDER AIR RETURNS TOMORROW AS LOW PULLS OUT BUT I THINK THE COLD
AIR WILL RETURN SOMEWHAT GRADUALLY AS FLOW ALOFT AND AT SURFACE WILL
BE MORE WESTERLY FOR A WHILE (EXCEPT AROUND TOLEDO) AND SURFACE LOW
WILL TRACK FARTHER NORTH THAN ORIGINALLY THOUGHT. MODELS INDICATE
AND IT SEEMS REASONABLE THAT THE MAJORITY OF THE PCPN WILL BE
TAPERING OFF BEFORE THE COLD AIR COMES BACK...EVEN ACROSS NW OHIO.
WILL MENTION A CHANGE FROM WEST TO EAST BUT LITTLE ACCUM.
TROUGH ALOFT AND AT SURFACE SWINGS THROUGH ON TUESDAY ALMOST ACTING
AS A SECONDARY ARCTIC COLD FRONT. EXPECT A PERIOD OF SNOW AT MOST
LOCATIONS. SNOW WILL LIKELY BE ENHANCED DOWNWIND OF LAKE ERIE AND
BEST CHANCE OF SIGNIFICANT ACCUM NE OH/NW PA AND ESPECIALLY THE
SNOWBELT. MAY NEED A LAKE EFFECT OR WINTER STORM WATCH FOR SNOWBELT
AS THERE IS A WINDOW OF OPPORTUNITY FOR LAKE EFFECT SNOW TO CONTINUE
INTO TUE NIGHT ALTHOUGH VERY NICE SUBSIDENCE AND RIDGING DEVELOPS
QUICKLY TUE NGT AND EXPECT THE HEAVIEST LAKE EFFECT TO SIMMER DOWN
AT SOME POINT TUE NGT. WILL LOOK AT THE LAKE EFFECT ASPECT MORE
LATER ON.
&&
.LONG TERM (WED-SUN)...
RETURN FLOW SHOULD DEVELOP BY WED NGT AND ANY LINGERING LAKE EFFECT
SHOULD SHIFT UP TOWARD BUF OR END. HIGH CLOUDS WILL BE INCREASING BY
THURSDAY BUT THERE IS A CHANCE IT COULD BE DRY. HEIGHTS WILL BE
RISING AND IT IS UNLIKLEY THAT THE DRIER AIR IN THE LOWER LEVELS
WILL BE OVERCOME BY THE WAA ALTHOUGH THERE COULD BE SOME VIRGA OR A
FEW FLAKES. GFS AND ECMWF DISAGREE ON SYSTEM FOR FRIDAY WITH THE
ECMWF PROGGING A COLD FRONTAL PASSAGE WITH THE GFS TRIES TO BRING
ANOTHER GULF LOW NORTHWARD AND THE DGEX MODEL IN BETWEEN. WILL TAKE
A LOOK AT CANADIAN MODEL WHEN IT COMES IN. OBVIOUSLY WE HAVE HAD A
PROPENSITY FOR THE GULF LOWS TO COME ALL THE WAY NORTHWARD IN RECENT
WEEKS BUT THE AIR MASS IS DRIER AND THE JET IS SURPRESSED A BIT MORE
SO WILL CONTINUE WITH A LOW POP FCST IN CASE THE GULF LOW COMES
NORTHWARD OR AT THE VERY LEAST THERE COULD BE A FEW SNOW SHOWERS
WITH FRONT DROPPING SE ACRS THE GRTLKS ON FRIDAY. THE REINFORCING
SHOT OF COLDER AIR OPENS THE DOOR FOR SOME MORE LAKE EFFECT ACROSS
THE SNOWBELT FRI NGT AND SATURDAY WHILE THE REMAINDER OF THE FCST
AREA TRIES TO CLEAR OR PARTIALLY CLEAR. HIGH PRESSURE TRIES TO BUILD
IN BY SUNDAY ALTHOUGH UNTIL THE FLOW COMES AROUND TO THE SW LAKE
EFFECT CLOUDS WILL CONT AND SOME WARM ADVECTION CLOUDS COULD DVLP.
TEMPS WILL RECIVER TO NEAR NORMAL THUR AND FRI THEN DROP BACK SAT
AND SUNDAY. WILL BE NEAR GUIDANCE EXCEPT A BIT BLW SUNDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZING RAIN ADVISORY LUCAS AND WOOD COUNTIES TIL NOON MONDAY.
FLOOD WATCH THROUGH MON MORNING ALL ZONES.
VARIOUS RIVER FLOOD WARNINGS IN EFFECT.
PA...FLOOD WATCH THROUGH MON MORNING.
&&
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ADAMS
Hazardous weather outlook, Jan 14, 6:03 AM EST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
603 AM EST SUN JAN 14 2007
OHZ003-006-151200-
LUCAS-WOOD-
603 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
LIGHT FREEZING RAIN IS EXPECTED TODAY. ALTHOUGH SIGNIFICANT ICE
ACCUMULATIONS ARE NOT EXPECTED TODAY...SOME ICY ROADS AND
SIDEWALKS CAN BE EXPECTED.
ADDITIONAL HEAVIER PRECIPITATION CAN BE EXPECTED TONIGHT. DEPENDING
ON THE EXACT TEMPERATURE...IT IS POSSIBLE THAT SIGNIFICANT ICE
ACCUMULATIONS WILL OCCUR IF TEMPERATURES STAY AT OR BELOW FREEZING.
LOCALIZED FLOODING IS ALSO POSSIBLE LATER THIS AFTERNOON INTO
TONIGHT AS THE HEAVIER PRECIPITATION MOVES INTO THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANY WINTRY MIX OF PRECIPITATION WILL CHANGE TO ALL SNOW BY MONDAY
AFTERNOON. LITTLE SNOW ACCUMULATION IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
PAZ001>003-151200-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
603 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PATCHY LIGHT FREEZING RAIN...MAINLY IN COLDER VALLEY
LOCATIONS...CAN BE EXPECTED THIS MORNING. OTHERWISE...LOCALLY
HEAVY RAIN TONIGHT MAY CAUSE SOME FLOODING OF SMALL CREEKS OR
STREAMS AND CAUSE PONDING OF WATER IN LOW AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LAKE EFFECT SNOW CAN BE EXPECTED MONDAY NIGHT INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
OHZ007>014-017>023-027>033-036>038-047-089-151200-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
603 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
PATCHY FREEZING RAIN IS POSSIBLE ACROSS NORTHWEST OHIO.
OTHERWISE...HEAVIER RAIN WILL MOVE INTO THE AREA LATER THIS
AFTERNOON INTO TONIGHT. OVER AN INCH OF RAIN IS POSSIBLE BY MONDAY
MORNING...WHICH WILL LIKELY CAUSE SOME FLOODING OF CREEKS AND
STREAMS AND PONDING OF WATER IN LOW AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LAKE EFFECT SNOW IS POSSIBLE MONDAY NIGHT AND TUESDAY IN THE
SNOWBELT OF NORTHEAST OHIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LEZ143>149-162>169-151200-
RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
603 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Marion
- When
- January 15, 3:00 AM EST to January 19, 4:00 PM EST
- Where
- Marion County, Prospect
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.450, -83.180
Runoff from heavy rains on January 14th and 15th caused the Scioto River at Prospect to go above the flood stage of 9 feet during the early morning hours of January 6th. The river crested at 12.2 feet during the evening of the 17th and fell back below flood stage late in the afternoon on the 18th. Significant flooding occurred on streets north of Market Street and along the Main Street Curve. Several homes in these areas sustained damage from flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Texas, January 15 to 17, 2007$1.7 million · 26 events
- Ice Storm in New Hampshire, January 15, 2007$125,000 · 3 events
- Flash Flooding in Arkansas, January 15, 2007$68,000 · 2 events
- Winter Storm in New York, January 15, 2007$45,000 · 8 events
- Winter Storm in Vermont, January 15, 2007$30,000 · 5 events
- Ice Storm in Texas, January 15, 2007$30,000 · 1 event
- Ice Storm and Winter Storm in Texas, January 15 to 18, 2007$20,000 · 8 events
- Ice Storm in New York, January 15 to 16, 200721 events
- Cold in Nebraska, January 15, 200720 events
- Winter Storm in Vermont, January 15, 2007$20,000 · 4 events
- Ice Storm in Massachusetts, January 15, 20071 injured · $15,000 · 1 event
- Winter Storm in Vermont, January 15, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13043.